Couldn't find what you looking for?

TRY OUR SEARCH!


Hi. I'm 24 year old female and I have some questions about birth control and interaction with other medications.
You see, I'm using birth control pills almost a year now and I'm very satisfied with the effect. I have no side effects and feel no risk of pregnancy at all. About few days ago I felt some usual symptoms of a cold, headaches, fatigue, runny nose and I went to the doctor which prescribed me some antibiotic.
So, I have used it along with my BC pills. But just the other a good friend told me that this could be very dangerous because, supposedly, this antibiotic can reduce pill effect. Please tell me is this true because I'm very scared in this moment!

Loading...


You friend told you right. I can believe that your doctor didn’t ask you about birth control pill usage. Like I said- you friend was right because antibiotics and even some other prescription drugs can make your birth control pills not work and you can get pregnant when you do not want to be?
Antibiotics work against birth control pill on two possible ways- first- they make it hard for your body to absorb the hormones in your birth control pills and second-they can reduce the re-circulation of estrogens found in your BC pill within the body.
My suggestion is- stop with sexual activity imidiately, until you are finished with your antibiotic or use some barrier form of birth control such as condom, diaphragm or cervical cap.
Reply

Loading...

I have been taking birth control for months. I recently had to take an antibiotic for a bad sinus infection. I finished with the antibiotic 4 days ago and this morning I started my period. I am in the 2nd week of my birth control pack. Should I keep taking the bc? or should I have my period now? Does this mean the antiobiotic messed up my system?
Reply

Loading...

Some women are so wrong to take antibiotics for a viral cold. Lots of our antibiotics don't even work anymore because the viral strands have evolved to overcome our drugs. You don't even need antibodies for a simple runny nose; the body was meant to heal itself otherwise we would all be ill all the time, you shouldn't have taken drugs in the first place and now you need a new doctor because yours is incompetant if he can't even remember to tell you the effects of drugs on BC.
Reply

Loading...

Just so you know, the reason she needed antibiotics for her sinus infection is because most of the time a sinus infection is bacterial, not viral.
Reply

Loading...

"antibiotics don't even work anymore because the viral strands have evolved to overcome our drugs" haha. Sweetie.....antibiotics are for BACTERIA.....not viruses.
Reply

Loading...

I stopped taking my antibiotics yesterday. I have continued to take BC while taking the antibiotics. I was just curious if anyone knows when it is safe to have sex again? As soon as I stop taking the Antibiotic? I've searched for it on the internet and have been unable to find anything. I would think that the Antibiotic would still be in my system, but to be honest I know nothing about how medications work. I do not want to take any chances on getting pregnant!
Reply

Loading...

I have heard all of the following: 24 hours after discontinuation, one week after discontinuation, and 30 days after discontinuation. A month is certainly the longest that the pills effectiveness could be diminished. From what I have been told by my doctor, a day is not long enough but a week probably is. There are no concrete studies showing the exact effects of antibiotics on BC or the time frames so anywhere from a week to a month -- it all depends on your comfort zone after that.
Reply

Loading...

There are SOME antibiotics that are SUSPECTED to cause changes in efficacy of birth control pills. If you feel strongly about not getting pregnant, you should use alternative birth control methods for up to a week afterwards. It all depends on how strongly you feel... the only guarantee for not getting pregnant is abstinence. There are no studies that I know of that prove an interaction between antibiotics and birth control, but there are none that disprove it either.

Also, to clarify, antibiotics ARE used for bacterial infections, not viruses. There ARE rare strains of bacteria that have become resistant to antibiotics, for instance MRSA. Like I said, these strains of bacteria are rare and antibiotics will cure the vast majority of bacterial infections. The best way to prevent the development of resistant bacterial strains like MRSA is to FINISH YOUR ANTIBIOTICS!!! Do not stop taking your medicine after you feel better, take it until it is GONE. If you only take it until you feel better, you may get even sicker within a few days because you didn't take the medicine long enough to kill ALL of the bacteria.
Reply

Loading...

I would like to know if antibodies really do make your birth control ineffective. I have heard it before from people but never from a doctor. Ive been on BC for at least 3 years now and am currently taking antobiodics for an infection and i am wondering if after that long of NOT producing eggs is 10 days of antibodies really long enough for my body to get back to a point where i could concieve.
Reply

Loading...



there are only certain ones that can affect your BCP, and if they do, they only reduce it's efficiency by less than a percentage point. so it's clearly not something to worry yourself over. i have been on the pill for 9 years and have been on antibiotics numerous times for infections. i have, thankfully, never had a pregnancy.
of course there are some women the pill just doesn't really work for in the first place.
Reply

Loading...

No you don't need antibiotics for a viral cold because its a cold caused by a VIRUS, which most colds are caused by! Antibiotics are for BACTERIA, not Viruses!!
Reply

Loading...

First, I would never get medical advice from a public forum. A lot of times information can be misinterpreted and the advice is not accurate and may cause harm. Medical advise should come from nurses, pharmacists, and doctors who have been though professional schools where they curriculum is based on clinical data and observation. If you're on an antibiotic, you should consider this the number 1 concern. You should use condoms/extra form of contraception if you are currently on BC and taking an antibiotic. The worst that can happen is you get really sick and get pregnant, so please do finish all the of antibiotics and use extra contraception if you fall under the category. Im a 3rd year pharmacy student. My school also suggest all female patients in child bearing age be on a multivitamin/prenatal vitamin with folic acid in case pregnancy does occur. The first trimester is the most important trimester where the nervous system, brain, and most other systems are in major development. Without some key ingredients from the vitamins and folic acid, you can be expecting problems. If anything, take folic acid everyday at least. I have a 4 month son and he hasn't had any problems or even get sick yet. Pregnancy went perfect too.

Get medical advice from experts, not just anyone.
Reply

Loading...

Hi. Iv just restarted my pill after my week off. Iv been put on antibiotics too and i know that this affects the effectiveness of the pill so iv been using condoms aswell. However, recently my boyfriend and i think the condom split. Now im unsure what to do? should i go and get the morning after pill even though iv only come off my period a few days ago... please help.
Reply

Loading...

i finished taking antibotcs 4 days ago now and I had unprotected sex , and have been on the pill for a few years now., what is the chance of geting pegnant. Please I am worried
Reply

Loading...